Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 268, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2005, 6:00 PM MDT for Cherry County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2005, 6:00 PM MDT (00:00 UTC)
- Expired
- Jun 29, 2005, 6:37 PM MDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:15 PM MDT | HAIL 0.88 | 1 Ne Kilgore, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 300001 SVRLBF NEC031-300100- /O.NEW.KLBF.SV.W.0268.050630T0000Z-050630T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 600 PM MDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 700 PM MDT(800 PM CDT) * AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF NENZEL...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CODY BY 610 PM MDT NENZEL BY 615 PM MDT KILGORE BY 625 PM MDT LAT...LON 4298 10138 4285 10122 4263 10081 4298 10079 $$ KAR
2 follow-up statements
000 WWUS53 KLBF 300018 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 717 PM CDT WED JUN 29 2005 NEC031-300100- /O.CON.KLBF.SV.W.0268.000000T0000Z-050630T0100Z/ CHERRY NE- 717 PM CDT WED JUN 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT(700 PM MDT) FOR NORTH CENTRAL CHERRY COUNTY... AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KILGORE...MOVING EAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 10 MILES EAST OF KILGORE AT 730 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4297 10110 4289 10103 4280 10078 4298 10077 $$ KAR
000 WWUS53 KLBF 300037 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 734 PM CDT WED JUN 29 2005 NEC031-300044- /O.CAN.KLBF.SV.W.0268.000000T0000Z-050630T0100Z/ CHERRY NE- 734 PM CDT WED JUN 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY IS CANCELLED... AT 731 PM CDT...DOPPLER RADAR INDICATED THE THUNDERSTORM HAD WEAKENED AND NO LONGER POSED A SEVERE THREAT. BRIEF HEAVY RAIN...PEA SIZE HAIL AND GUSTY WINDS WILL STILL BE POSSIBLE AS THE STORM MOVES THROUGH RURAL AREAS SOUTHEAST OF CROOKSTON. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4297 10110 4289 10103 4280 10078 4298 10077 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:25 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 29, 1:25 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT WED JUN 29 2005
.DISCUSSION...
FOR TONIGHT, MARGINALLY FAVORABLE INSTABILITY AND MOISTURE IN
NORTH CENTRAL AND CENTRAL NEBRASKA. HOWEVER, VERY DRY MID LEVELS
SHOULD DETRACT SIGNIFICANTLY FROM THE PRECIPITATION EFFICIENCY. THIS
WOULD TEND TO RETARD THE DEVELOPMENT OF ORGANIZED CONVECTION.
ADDITIONAL SUPPORT ALOFT WILL COME FROM ELEVATED FRONTOGENESIS IN
THE WAKE OF THE TROUGH. SO, FOR THE EVENING ANYWAY, WE HAVE
INTRODUCED THE MENTION OF THUNDERSTORMS IN PARTS OD CENTRAL AND
NROTH CENTRAL NEBRASKA.
FOR THURSDAY AFTERNOON THROUGH SATURDAY, RETURN FLOW BEGINS
BRINGING MOISTURE BACK ONTO THE HIGH PLAINS CONVERGENCE AND
INSTABILITY DEVELOPS AGAIN ON THE HIGH PLAINS. THIS WOULD RESULT IN
AT LEAST ISOLATED THUNDERSTORMS IN WESTERN THROUGH SOUTHWEST
NEBRASKA THURSDAY NIGHT. AS THE SURFACE BOUNDARY WORKS ITS WAY
EASTWARD, THUNDERSTORMS CAN BE EXPECTED IN CENTRAL AND NORTH CENTRAL
NEBRASKA SATURDAY NIGHT. ANOTHER FRONT WILL MOVE THROUGH THE AREA
SUNDAY AND STALL ACROSS THE CENTRAL PLAINS. THIS WILL SET THE SCENE
FOR NEARLY DAILY THUNDERSTORMS WITH VARIATIONS FROM DAY TO DAY IN
LOCATION AND TIMING.
&&
.SYNOPSIS...
THE 18Z MSL DATA SHOWED THE FRONT HAD PASSED THROUGH CENTRAL
NEBRASKA AND DEWPOINTS ARE 10-15F LOWER BEHIND THE FRONT. THE
SURFACE LOW WAS CENTERED OVER NORTHEAST SOUTH DAKOTA. THE DERIVED
PRODUCT IMAGERY FROM GOES SHOWED THAT THE MOST FAVORABLE MOISTURE
AND INSTABILITY WAS EAST OF VALENTINE, BROKEN BOW AND LEXINGTON. THE
DERIVED PRECIPITABLE WATER THERE WAS 35-40MM. THE 6.7U IMAGERY
SHOWED VERY DRY CONDITIONS OVER MOST OF NEBRASKA, BUT THERE WAS SOME
MOISTURE WRAPPING AROUND THE CYCLONE INTO WESTERN SOUTH DAKOTA AND
NORTHWEST NEBRASKA.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE
&&
SPRINGERHazardous weather outlook, Jun 29, 2:18 PM MDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT WED JUN 29 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-301000- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 318 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE MAINLY THIS EVENING ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA...MAINLY ALONG AND NORTH OF HIGHWAY 2. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER ISOLATED STORMS MAY BRIEFLY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS NEAR 60 MPH. MOST OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH CENTRAL NEBRASKA FRIDAY NIGHT...AND ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY NIGHT AND AGAIN MONDAY NIGHT. AN AREA OF LOW PRESSURE WILL DEVELOP OVER THE AREA AND LIFT MOISTURE MOVING INTO THE AREA BY SOUTHERLY WINDS. WITH AFTERNOON HEATING FROM THE SUN...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE WITH ISOLATED THUNDERSTORMS DEVELOPING BY EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DDB/13
In the hours before
Local storm report, Jun 29, 4:19 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 6 N ARTHUR 41.66N 101.69W
06/29/2005 0.88 INCH ARTHUR NE PUBLIC
PEA TO NICKEL SIZED HAIL REPORTED
&&
AODERNearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.